[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.175.190.77. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1976

Glaucoma From Topically Applied Steroids

Arch Dermatol. 1976;112(9):1326. doi:10.1001/archderm.1976.01630330080032
Abstract

To the Editor.—  The ability of steroid preparations, when instilled into the eye, to produce glaucoma is well documented in the ophthalmologic literature.1,2 It has also been mentioned in the dermatologic literature.3 This report is a presentation of what is believed to be the first case of glaucoma apparently induced in a patient who was using a steroid cream on the eyelids.

Report of a Case.—  A 30-year-old white man was first seen in November 1967 with a suspected contact dermatitis of the lower eyelids. The patient was instructed to apply 0.1% triamcinolone cream to the involved areas three times each day. In June 1968, he had a recurrence of eyelid dermatitis, apparently related to discontinuation of use of the triamcinolone cream. The same therapy was begun again and the patient did well until October 1972, when the lateral surface of his left eyelid was found to be

×